Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Newport/Morehead City, NC

July 1, 20127 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 1, 2012, 3:44 PM EDT for 7 counties in North Carolina. It was in force for 66 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 3:44 PM EDT (19:44 UTC)
Expired
Jul 1, 2012, 4:50 PM EDT
In force
66 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 4:05 PM EDTTSTM WND GST 65Farmville, NCSPOTTER ESTIMATED 60-65 MPH WINDS
Jul 1, 4:15 PM EDTTSTM WND DMG4 E Winterville, NCTREES DOWN ALONG WORTHINGTON RD. TIME ESTIMATED BY RADAR.
Jul 1, 4:20 PM EDTTSTM WND DMGWinterville, NCSEVERAL TREES DOWN
Jul 1, 4:21 PM EDTTSTM WND DMG1 Ssw Redallia, NCLARGE TREE LIMBS DOWN NEXT TO THE INTERSECTION OF AYDEN GOLF RD AND 102. TIME ESTIMATED BY RADAR.
Jul 1, 4:23 PM EDTTSTM WND DMG1 W Latham, NCNUMEROUS TREES DOWN WITH ONE GREENHOUSE DESTROYED.
Jul 1, 4:23 PM EDTTSTM WND DMG1 Wsw Latham, NCDAMAGE TO MOBILE HOME ROOF AND TREES DOWN. TIME ESTIMATED BY RADAR.
Jul 1, 4:23 PM EDTTSTM WND DMG2 Ne Grimesland, NCMULTIPLE TREES DOWN ALL ALONG SOUTH GRIMESLAND RD. TIME ESTIMATED BY RADAR.
Jul 1, 4:23 PM EDTTSTM WND DMGGreenville, NC10 X 20 BARN DESTROYED
Jul 1, 4:23 PM EDTTSTM WND GST 74Greenville, NCTRAINED SPOTTER REPORTED 74 MPH WIND GUST ON HOME WEATHER STATION
Jul 1, 4:25 PM EDTTSTM WND DMGGreenville, NCNUMEROUS TREES DOWN IN AN APARTMENT COMPLEX OFF 10TH STREET
Jul 1, 4:25 PM EDTTSTM WND DMGGrimesland, NCTREES DOWN WITH MINOR STRUCTURAL DAMAGE. TIME ESTIMATED BY RADAR.
Jul 1, 4:30 PM EDTTSTM WND DMGLatham, NCMULTIPLE TREES DOWN ON VOICE OF AMERICA RD. CAUSING DAMAGE TO MOBILE HOMES AND HOUSES. TIME ESTIMATED BY RADAR.
Jul 1, 4:30 PM EDTTSTM WND DMGSimpson, NCSEVERAL TREES DOWN THROUGHOUT SIMPSON
Jul 1, 4:30 PM EDTTSTM WND GST 65Greenville, NCWIND SPEED ESTIMATED. LARGE TREE DOWN ON 5TH ST IN FRONT OF ECU ART BUILDING
Jul 1, 4:30 PM EDTTSTM WND GST 75Greenville, NCMEASURED BY HIGHWAY PATROL ANEMOMETER
Jul 1, 4:33 PM EDTTSTM WND DMG1 Nw Calico, NC*** 1 FATAL *** SHED FELL ON A MAN WHILE HE WAS TRYING TO PUT HIS GOLF CART IN STORAGE
Jul 1, 4:33 PM EDTTSTM WND DMG1 Nw Elks Mobile Home P, NCROOF BLOWN OFF OF A PACKHOUSE. TIME ESTIMATED BY RADAR.
Jul 1, 4:33 PM EDTTSTM WND DMG2 S Williamston, NCROOF OFF BARN AND NUMEROUS TREES DOWN
Jul 1, 4:33 PM EDTTSTM WND DMG3 Se Grimesland, NCNUMEROUS TREES DOWN. MULTIPLE AREAS OF STRUCTURAL DAMAGE ON GODLEY RD. AND ELKS RD. TIME ESTIMATED BY RADAR.
Jul 1, 4:35 PM EDTHAIL 1Kinston, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 12:56 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2962 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS52 KMHX 011944
SVRMHX
NCC013-049-061-079-107-117-147-012115-
/O.NEW.KMHX.SV.W.0038.120701T1944Z-120701T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  NORTH CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA
  EXTREME NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
  OAK CITY TO 38 MILES WEST OF SHINE...OR ALONG A LINE EXTENDING FROM
  6 MILES SOUTHWEST OF RICH SQUARE TO 26 MILES NORTHWEST OF MOUNT
  OLIVE...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  OAK CITY...
  LINDELL...FOUNTAIN...
  WALSTONBURG...HASSELL...
  HAMILTON...FALKLAND...
  PARMELE...GOLD POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.

&&

LAT...LON 3515 7790 3518 7784 3557 7783 3580 7748
      3583 7735 3591 7735 3600 7741 3607 7733
      3601 7721 3593 7719 3595 7704 3586 7703
      3591 7693 3582 7688 3589 7683 3588 7680
      3542 7725 3509 7776 3518 7807
TIME...MOT...LOC 1941Z 270DEG 17KT 3622 7735 3539 7844

$$
3 follow-up statements
412 
WWUS52 KMHX 012003
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT SUN JUL 1 2012

NCC013-049-061-079-107-117-147-012115-
/O.CON.KMHX.SV.W.0038.000000T0000Z-120701T2115Z/
GREENE NC-MARTIN NC-PITT NC-LENOIR NC-BEAUFORT NC-DUPLIN NC-CRAVEN NC-
403 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME NORTHWESTERN CRAVEN...NORTH CENTRAL DUPLIN...NORTHWESTERN
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FOUNTAIN TO 31 MILES WEST OF SHINE...OR
ALONG A LINE EXTENDING FROM FARMVILLE TO 20 MILES WEST OF
GOLDSBORO...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WALSTONBURG...
FALKLAND...LINDELL...BRUCE...FARMVILLE...BETHEL...STATON...HOUSE...
CASTORIA...BELL ARTHUR...PARMELE...OAK CITY...HASSELL...STOKES...
ROBERSONVILLE...GOLD POINT...HAMILTON...GREENVILLE...LIZZIE...
EVERETTS...QUINERLY...JOHNSONS MILLS...BELLS FORK...ARBA...FALLING
CREEK...MOSS HILL...WOODINGTON...SMITHWICK...SHELMERDINE...
ROUNDTREE...PACTOLUS...ORMONDSVILLE...OLD FORD...MAURY...JASON...
JAMESVILLE...INSTITUTE...GRAINGERS...DEEP RUN...DAWSON...CALICO...
BELGRADE...BLACK JACK...ALBERTSON...WINTERVILLE...WILLIAMSTON...SNOW
HILL...SIMPSON...LA GRANGE...KINSTON...HOOKERTON...GRIMESLAND...
GRIFTON...BEARGRASS AND AYDEN.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3515 7790 3518 7784 3557 7783 3580 7748
      3583 7735 3591 7735 3600 7741 3607 7733
      3601 7721 3593 7719 3595 7704 3586 7703
      3591 7693 3582 7688 3589 7683 3588 7680
      3542 7725 3509 7776 3518 7807
TIME...MOT...LOC 2003Z 270DEG 17KT 3566 7758 3539 7832

$$

22
542 
WWUS52 KMHX 012030
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
430 PM EDT SUN JUL 1 2012

NCC013-049-061-079-107-117-147-012115-
/O.CON.KMHX.SV.W.0038.000000T0000Z-120701T2115Z/
GREENE NC-MARTIN NC-PITT NC-LENOIR NC-BEAUFORT NC-DUPLIN NC-CRAVEN NC-
430 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME NORTHWESTERN CRAVEN...NORTH CENTRAL DUPLIN...NORTHWESTERN
BEAUFORT...LENOIR...PITT...MARTIN AND GREENE COUNTIES...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JAMESVILLE TO SHELMERDINE TO KINSTON TO
JASON...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
WILLIAMSTON TO AYDEN TO KINSTON TO 6 MILES NORTHWEST OF LA GRANGE...
MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... INSTITUTE...CALICO...
DAWSON...ARBA...GRAINGERS...GRIFTON...QUINERLY AND JOHNSONS MILLS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3515 7790 3518 7784 3557 7783 3580 7748
      3583 7735 3591 7735 3600 7741 3607 7733
      3601 7721 3593 7719 3595 7704 3586 7703
      3591 7693 3582 7688 3589 7683 3588 7680
      3542 7725 3509 7776 3518 7807
TIME...MOT...LOC 2030Z 270DEG 17KT 3574 7690 3545 7732
          3525 7750 3539 7783

$$
278 
WWUS52 KMHX 012050
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
450 PM EDT SUN JUL 1 2012

NCC013-049-061-079-107-117-147-012059-
/O.CAN.KMHX.SV.W.0038.000000T0000Z-120701T2115Z/
GREENE NC-MARTIN NC-PITT NC-LENOIR NC-BEAUFORT NC-DUPLIN NC-CRAVEN NC-
450 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN CRAVEN...
NORTH CENTRAL DUPLIN...NORTHWESTERN BEAUFORT...LENOIR...PITT...MARTIN
AND GREENE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.

LAT...LON 3515 7790 3518 7784 3557 7783 3580 7748
      3583 7735 3591 7735 3600 7741 3607 7733
      3601 7721 3593 7719 3595 7704 3586 7703
      3591 7693 3582 7688 3589 7683 3588 7680
      3542 7725 3509 7776 3518 7807
TIME...MOT...LOC 2049Z 270DEG 17KT 3574 7679 3545 7721
          3525 7739 3539 7772

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:21 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 1, 2:21 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 PM EDT SUN JUL 1 2012

.SYNOPSIS...
THE UPPER LEVEL RIDGE RESPONSIBLE FOR THE EXTREME HEAT WILL
GRADUALLY BREAK DOWN THROUGH EARLY NEXT WEEK. A TROUGH OF LOW
PRESSURE WILL LINGER INLAND WITH HIGH PRESSURE OFFSHORE THROUGH
NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SUNDAY...MAIN CONCERN INTO THIS EVENING WILL BE SEVERE
WEATHER THREAT WITH SEVERE WATCH 442 GOING UNTIL 8 PM.
EXTREME/RARELY SEEN INSTAB PRESENT WITH SFC BASED CAPE GOING OVER
7000 INLAND. LAPS/18Z MHX SOUNDINGS STILL SHOW WEAK CAP IN PLACE
BUT WILL NOT TAKE MUCH TO BREAK IT LATER TODAY. FIGURE SEA BRZ AND
OUT FLOW FROM ACTVTY APPROACHING FROM THE NW WILL BE FOCUS FOR
STORM INITIATION LATER. GIVEN THE DEGREE OF INSTAB VERY STRONG
DOWNBURSTS AND LARGE HAIL WL BE POSSIBLE ONCE STORMS GO. CONT CHC
TO HIGH CHC POPS MOST AREAS THIS EVENING THEN SHLD TAPER TO SLIGHT
CHC LATE TONIGHT. LOWS TEMPS TRICKY AS WOULD BE AROUND 80 IF GOT
NO RAIN HOWEVER SINCE EXPECTING DECENT CVRG OF SHRA/TSRA CONT
MAINLY MID/UPR 70S...IF GET ORGANIZED COLDPOOL/OUTFLOW THESE MAY
NEED TO BE LOWERED.

&&

.SHORT TERM /MONDAY/...
AS OF 215 PM SUNDAY...TEMPS/DEWPTS EXPECTED TO BE A LITTLE LOWER
MON ESPCLY IF GET ORGANIZED CONVECTION THIS EVENING. STILL EXPECT
HIGHS WELL INTO THE 90S WITH GOOD INSTAB DEVELOPING. MDLS SHOW
DECENT SRT WAVE APPROACHING IN THE AFTN AND THINK WILL AGAIN SEE
SCT STORMS...ESPCLY INLAND AND LATE. WILL CONT WITH CHC POPS FOR
ALL BUT IMD CST. ALTHOUGH WILL NOT BE AS EXTREMELY UNSTABLE MON
STILL LOOKS LIKE THREAT FOR SEVERE ESPCLY WITH SRT WAVE POSS
ENHANCING LIFT LATE. WITH TEMPS WELL INTO THE 90S AND CONT RATHER
HIGH DEWPTS WILL PROB BE FLIRTING WITH HEAT ADVRY CRITERIA AGAIN
ESPCLY AREAS JUST INLAND. SINCE CURRENTLY HAVE HEAT WARNING UP AND
THERE IS SOME UNCERTAINTY FOR MON PLAN OF LETTING HEADLINES EXPIRE
THIS EVENING AND LATER SHIFTS CAN ADD HEAT ADVRY IF NEEDED FOR
MON.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 1253 PM SUN...GFS A LITTLE MORE AMPLIFIED WITH UPPER TROUGH
DROPPING DOWN THE EAST COAST DURING THE MID PART OF THE WEEK. PREFER
THE ECMWF HANDING OF UPPER PATTERN AS UPPER RIDGE CONTINUES TO BE
QUITE STRONG...AND GFS HANDLING OF UPPER LEVEL ENERGY APPEARS TO BE
TOO STRONG. EVEN WITH THE DIFFERENCES IN THE UPPER LEVEL
PATTERN...BOTH MODELS HANDLE SURFACE FEATURES SIMILARLY. UPPER
TROUGH OVER THE EAST COAST AT THE BEGINNING OF THE EXTENDED PERIOD
WILL SHUNT THE STRONG SOUTHERN RIDGE TO THE WEST THROUGH MUCH OF THE
WEEK. THE RIDGE WILL BUILD BACK OVER THE SOUTHEAST NEAR THE END OF
THE WEEK AS THE UPPER TROUGH LIFTS OUT. SURFACE TROUGH WILL REMAIN
TO THE WEST OF THE FORECAST AREA WITH SOME WEAKENING OF THE TROUGH
EVIDENT BY LATE WEEK AS UPPER RIDGE BUILDS BACK IN. SOUTHWEST FLOW
AND HIGH HEIGHTS WILL KEEP HIGH TEMPERATURES IN THE 90S THROUGH THE
WEEK AND THE WEEKEND. DEPENDING ON TIMING...WEAK PIECES OF UPPER
LEVEL ENERGY WILL ENHANCE DIURNAL THUNDERSTORM ACTIVITY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MON/...
AS OF 1230 PM SUNDAY...MAINLY VFR EARLY THIS AFTN WITH SOME OCNL
MVFR VSBYS IN HAZE. STILL EXPECT SCT INTENSE CONVECTION TO DEVELOP
LATER TODAY INTO THIS EVENING WITH BRIEF REDUCTIONS IN CIGS/VSBYS
ALONG WITH THE THREAT FOR VERY GUSTY WINDS.  WL AGAIN HAVE THREAT OF
STRATUS AND FOG LATE TONIGHT WITH LOW LVL LIKELY SATURATED AND WINDS
EXPECTED TO BE LIGHT. MAY SEE SOME MVFR VSBYS IN HAZE MON MORN
OTHERWISE VFR THRU EARLY AFTN AFTER ANY FOG/STRATUS LIFTS. AGAIN
WILL SEE SOME SCT TSRA MAINLY LATE AFTN WITH BRIEF LOWERING OF
CIGS/VSBYS.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 101 PM SUN...MAINLY VFR CONDITIONS EXPECTED THROUGH THE WEEK
WITH HIGH PRESSURE DOMINATING THE WEATHER. MAY HAVE SOME MVFR IN
SCATTERED AFTERNOON AND EVENING CONVECTION. WITH MOIST SOUTHWEST
FLOW...EXPECT AREAS OF MVFR IN STRATUS AND/OR FOG BEFORE SUNRISE.
&&

.MARINE...
SHORT TERM /THROUGH MON/...
AS OF 215 PM SUNDAY...S/SW WINDS MAINLY 15 TO 20 KTS INTO THIS
EVENING THEN SHLD DIMINISH LATER. DECENT POSSIBILITY OF ORGANIZED
OUTFLOW IMPACTING WINDS LATER...HOWEVER VERYN HARD TO TO FCST
THAT. IF DO GET OUTFLOW AFTER ANY INIT SURGE ASSOC WITH OUTFLOW
EXPECT LIGHT WINDS REST OF THE NIGHT. SEAS MAINLY 2 TO 4
FEET...POSS SOME 5 FOOTERS OUTER CNTRL WTRS THIS EVENING. WINDS
EXPECTED TO REMAIN BELOW 15 KTS MON ESPCLY NRN TIER WITH SEAS
MOSTLY 2 TO 3 FT...MAY SEE SOME 4 FT SEAS OUTER CNTRL WTRS EARLY.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 106 PM SUN...HIGH PRESSURE ALOFT WILL BUILD BACK INTO THE AREA
AT THE BEGINNING OF THE PERIOD. AT THE SURFACE...HIGH PRESSURE TO
THE EAST AND TROUGHING TO THE WEST WILL REMAIN THROUGH THE PERIOD.
THIS WILL GIVE CONTINUED SOUTHWEST FLOW OVER THE WATERS THROUGH THE
WEEK. PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND TROUGH TO
THE WEST SUPPORT SPEEDS OF MAINLY 10 TO 15 KNOTS WITH SEAS MOSTLY 2
TO 4 FEET.

&&

.CLIMATE...
POTENTIAL RECORD BREAKING TEMPERATURES EXPECTED ACROSS EASTERN NORTH
CAROLINA OVER THE NEXT COUPLE OF DAYS. THE TABLE BELOW NOTES DAILY
MAXIMUM TEMPERATURES FOR SUNDAY JULY 1ST THROUGH MONDAY JULY
2ND...FOR SELECT CLIMATE AND COOP STATIONS. ALL TIME RECORDS ARE
ALSO NOTED.

NEW BERN (KEWN) - RECORDS BEGAN 1948
7/1  -  97 (1990)
7/2  -  96 (1953) ALL TIME JULY RECORD - 106 (1952)

CAPE HATTERAS (KHSE) - RECORDS BEGAN 1893
7/1  -  93 (1957)
7/2  -  90 (1932)  ALL TIME JULY RECORD -  96 (1992)

GREENVILLE (KPGV) - RECORDS BEGAN 1897
7/1  - 103 (1959)
7/2  -  99 (1936)  ALL TIME JULY RECORD - 104 (1977)

KINSTON 7 SE (COOP) - RECORDS BEGAN 1899
7/1  - 103 (1959)
7/2  - 100 (1968)  ALL TIME JULY RECORD - 106 (1926)

MANTEO (KMQI) - RECORDS BEGAN 1966
7/1  -  97 (1977)
7/2  -  93 (1968)  ALL TIME JULY RECORD - 101 (2011)

BEAUFORT (KMRH) - RECORDS BEGAN 2000
7/1  -  89 (2011)
7/2 -   88 (2011)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ104.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
     044>047-079>081-090>095-098-103.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CGG
AVIATION...CGG/RF
MARINE...CGG/RF
CLIMATE...DAG
Hazardous weather outlook, Jul 1, 1:36 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
136 PM EDT SUN JUL 1 2012

NCZ029-044>047-079>081-090>094-098-021745-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
136 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT.
GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS COULD
QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND
EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-021745-
CARTERET-OUTER BANKS DARE-
136 PM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   MODERATE RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO
TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE IN PLACE...ANY STORM
THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY
THROUGH EARLY NEXT WEEK. ANY STORM THE DEVELOPS COULD QUICKLY
BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-021745-
OUTER BANKS HYDE-
136 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.
   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO
TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS
COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND
EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH
DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 2:35 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT SUN JUL 1 2012

NCZ080-094-011900-
BEAUFORT-PAMLICO-
235 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND BEAUFORT
COUNTIES THROUGH 300 PM EDT...

AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTH CREEK...OR ABOUT 21 MILES SOUTHEAST OF RIVER ROAD...MOVING EAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MESIC...LOWLAND...
HOBUCKEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3520 7658 3518 7661 3524 7684 3540 7680
      3538 7672 3535 7669 3537 7665 3536 7664
      3535 7666 3532 7648 3530 7649 3528 7646
      3521 7648 3523 7654 3520 7651 3518 7653
      3519 7656 3517 7657
TIME...MOT...LOC 1835Z 284DEG 19KT 3531 7671
Special weather statement, Jul 1, 2:41 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 PM EDT SUN JUL 1 2012

NCZ092-093-011930-
CRAVEN-JONES-
241 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN AND JONES COUNTIES
THROUGH 330 PM EDT...

AT 241 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
COVE CITY...OR ABOUT 15 MILES EAST OF KINSTON...MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JASPER...TUSCARORA...
CLARK...BELLAIR...NEW BERN...BRIDGETON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3506 7757 3531 7739 3521 7695 3514 7698
      3511 7693 3508 7693 3505 7696 3505 7698
      3507 7700 3504 7698 3502 7698 3486 7712
TIME...MOT...LOC 1841Z 290DEG 20KT 3519 7732

5
Special weather statement, Jul 1, 3:18 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
318 PM EDT SUN JUL 1 2012

NCZ029-044-079-012015-
GREENE-MARTIN-PITT-
318 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT...MARTIN AND GREENE
COUNTIES THROUGH 415 PM EDT...

AT 317 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 25 MILES
WEST OF OAK CITY...OR ABOUT 7 MILES NORTHEAST OF ROCKY MOUNT...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE  RURAL NORTHWESTERN
MARTIN COUNTY RURAL NORTHWESTERN PITT COUNTY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3606 7732 3601 7721 3599 7719 3594 7719
      3594 7716 3552 7755 3565 7771 3576 7752
      3580 7748 3581 7743 3584 7739 3583 7735
      3591 7735 3600 7741 3607 7732
TIME...MOT...LOC 1917Z 297DEG 17KT 3603 7771

22
Special weather statement, Jul 1, 3:21 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN JUL 1 2012

NCZ044-079-090-091-012015-
DUPLIN-GREENE-LENOIR-PITT-
321 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...LENOIR...PITT AND
GREENE COUNTIES THROUGH 415 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 27 MILES
NORTHWEST OF LINDELL...OR ABOUT 8 MILES EAST OF LINWOOD...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE  RURAL GREENE COUNTY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3517 7792 3515 7790 3517 7787 3523 7783
      3534 7783 3538 7781 3540 7781 3542 7783
      3557 7783 3571 7760 3564 7750 3521 7783
      3518 7787 3512 7790 3517 7795
TIME...MOT...LOC 1920Z 297DEG 17KT 3579 7817

22
Local storm report, Jul 1, 3:22 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             1 SE THURMAN            35.03N  76.99W
07/01/2012  M1.00 INCH       CRAVEN             NC   911 CALL CENTER

            RELAYED BY 911 CALL CENTER FROM CRAVEN COUNTY SHERIFFS
            DEPUTY

&&

EVENT NUMBER MHX1200193

ASM
Local storm report, Jul 1, 3:24 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 S JAMES CITY          35.04N  77.02W
07/01/2012  E0.50 INCH       CRAVEN             NC   COCORAHS

&&

EVENT NUMBER MHX1200194

ASM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 11:57 PM EDTSpecial Marine WarningMHX48 min
Jul 1, 12:01 AM EDTSpecial Weather StatementMHXCurrituck44 min
Jul 1, 1:27 AM EDTSpecial Weather StatementMHXTyrrell, Washington48 min
Jul 1, 1:45 AM EDTSpecial Weather StatementMHXCurrituck45 min
Jul 1, 2:16 AM EDTSpecial Weather StatementMHXTyrrell, Washington44 min
Jul 1, 2:27 AM EDTSpecial Weather StatementMHXCurrituck33 min
Jul 1, 2:58 AM EDTSpecial Weather StatementMHXDare32 min
Jul 1, 3:25 AM EDTSpecial Weather StatementMHXDare50 min
Jul 1, 10:25 AM EDTSpecial Weather StatementMHXWashington35 min
Jul 1, 2:35 PM EDTSpecial Weather StatementMHXPamlico25 min
Jul 1, 2:41 PM EDTSpecial Weather StatementMHXCraven, Jones49 min
Jul 1, 2:46 PM EDTSpecial Marine WarningMHX44 min
Jul 1, 2:53 PM EDTSevere Thunderstorm WarningMHXBeaufort, Carteret, Craven, Hyde, Jones, Onslow and 1 more52 min
Jul 1, 3:18 PM EDTSpecial Weather StatementMHXEdgecombe57 min
Jul 1, 3:30 PM EDTSpecial Marine WarningMHX60 min
Jul 1, 3:49 PM EDTSevere Thunderstorm WarningMHXCarteret, Dare, Hyde34 min
Jul 1, 4:10 PM EDTSpecial Marine WarningMHX20 min
Jul 1, 4:12 PM EDTSevere Thunderstorm WarningMHXDuplin48 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Hyde, Jones and 2 more65 min
Jul 1, 4:36 PM EDTSevere Thunderstorm WarningMHXDare, Hyde, Tyrrell, Washington54 min
Jul 1, 4:40 PM EDTSpecial Marine WarningMHX65 min
Jul 1, 4:46 PM EDTSpecial Marine WarningMHX89 min
Jul 1, 4:48 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Duplin, Hyde, Lenoir, Onslow and 3 more57 min
Jul 1, 4:57 PM EDTSevere Thunderstorm WarningMHXDuplin, Onslow63 min
Jul 1, 5:22 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Onslow53 min
Jul 1, 5:29 PM EDTSpecial Marine WarningMHX31 min
Jul 1, 5:39 PM EDTSevere Thunderstorm WarningMHXCarteret, Dare, Hyde66 min
Jul 1, 5:48 PM EDTSpecial Marine WarningMHX57 min
Jul 1, 6:09 PM EDTSpecial Marine WarningMHX51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.